Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 30, NWS Corpus Christi, TX

May 25, 2007Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 25, 2007, 10:19 AM CDT for Jim Wells County, Texas. It was in force for 86 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2007, 10:19 AM CDT (15:19 UTC)
Expired
May 25, 2007, 11:45 AM CDT
In force
86 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 10:30 AM CDTFLOODAlice, TXNUMEROUS ROADS ACROSS THE COUNTY ARE CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 251520
FFWCRP
TXC249-251645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JIM WELLS COUNTY IN SOUTH TEXAS

* UNTIL 1145 AM CDT

* AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAD FALLEN
  ACROSS MOST OF JIM WELLS COUNTY.  AN ADDITIONAL 1 TO 2 INCHES OF
  RAIN WILL OCCUR OVER THE NEXT HOUR.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ALICE...BEN BOLT...LAKE ALICE...ORANGE GROVE...PREMONT
  AND SANDIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2805 9823 2805 9818 2806 9814 2806 9783
      2795 9790 2783 9796 2764 9795 2763 9807
      2727 9807 2727 9823

$$
1 follow-up statement
000 
WGUS74 KCRP 251608
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1103 AM CDT FRI MAY 25 2007

TXC249-251645-
JIM WELLS-
INCLUDING THE CITY OF ALICE
1103 AM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR JIM
WELLS COUNTY...

AT 1057 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MANY ROAD 
CLOSURES OCCURRING ACROSS ALICE DUE TO HIGH WATER.  BETWEEN 4 AND 5 
INCHES OF RAIN HAD ALREADY FALLEN ACROSS CENTRAL JIM WELLS COUNTY.
AN ADDITIONAL ONE-HALF TO ONE INCH OF RAIN CAN BE EXPECTED. 
WIDESPREAD FLOODING ACROSS CENTRAL JIM WELLS COUNTY WILL CONTINUE.
FLOODING WILL BE MORE ISOLATED ACROSS NORTHERN AND SOUTHERN JIM 
WELLS COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2805 9823 2805 9818 2806 9814 2806 9783
      2795 9790 2783 9796 2764 9795 2763 9807
      2727 9807 2727 9823

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:33 AM CDT, 46 minutes earlier.

Area forecast discussion, May 25, 9:33 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 AM CDT FRI MAY 25 2007

.UPDATE...SENT AN UPDATED RAISING POPS FOR TODAY...ESPECIALLY
ACROSS THE EAST WHERE POPS ARE NOW CATEGORICALLY. LOCALLY HEAVY
RAINFALL IS LIKELY. HAVE HAD WIDESPREAD 2-4 AMOUNT REPORTS THIS
MORNING FROM COTULLA TO ALICE BACK AND UP INTO LIKE OAK COUNTY.
MAY BE A BRIEF LULL LATE THIS AFTERNOON AND THIS EVENING BEHIND
ALL OF THIS. FULLY EXPECT SCT TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO REDEVELOP AGAIN AS EARLY AS SAT MORNING. ALSO
RAISED POPS UPWARDS INTO SAT. ADJUSTED QPF AMOUNTS TODAY THROUGH
TOMORROW. AFTERNOON PKG WILL HAVE QPF AND POPS ADJUSTED FURTHER
OUT THRU TUE. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED AT SOME
POINT...POSSIBLY AS EARLY AS THIS AFTERNOON FOR SAT AND
SUN...DEPENDING ON HOW WIDESPREAD THE HEAVY AMOUNTS THIS MORNING
BECOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  84  70  84  70  /  30  60  30  40  30
VICTORIA          68  82  67  84  67  /  40  60  30  40  30
LAREDO            73  84  70  87  71  /  50  70  50  50  40
ALICE             70  84  69  85  69  /  40  70  40  40  30
ROCKPORT          74  82  73  84  73  /  20  50  20  40  30
COTULLA           69  82  67  85  69  /  50  70  50  50  40
KINGSVILLE        72  84  70  85  70  /  30  60  30  40  30
NAVY CORPUS       74  83  74  83  74  /  20  50  20  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

76...SHORT TERM
Hazardous weather outlook, May 25, 4:57 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 AM CDT FRI MAY 25 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
457 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED TODAY AND INTO THE EVENING ACROSS SOUTH TEXAS. THE
HEAVIEST RAINFALL IS EXPECTED TO BE ACROSS THE RIO GRANDE PLAINS
WITH A FEW LOCATIONS RECEIVING RAINFALL AMOUNTS UP TO 3 INCHES.
THIS MAY PRODUCE BRIEF LOCALIZED FLOODING OF STREETS AND SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE PERIOD.
HEAVY RAINFALL IS POSSIBLE OVER THE RIO GRANDE PLAINS SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

TE/KR

In the hours before

Special weather statement, May 25, 5:41 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CDT FRI MAY 25 2007

TXZ229>234-239>247-252200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
541 AM CDT FRI MAY 25 2007

...HEAVY RAIN WILL BE POSSIBLE DURING THE MEMORIAL DAY WEEKEND...

A SLOW MOVING UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE ACROSS
NORTHERN MEXICO AND WEST TEXAS THROUGH THE WEEKEND AND WILL MOVE
VERY LITTLE THROUGH TUESDAY OF NEXT WEEK. COPIOUS AMOUNTS OF
MOISTURE WILL INTERACT WITH THIS LOW PRESSURE AREA AND PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT
WEEK. THE BEST CHANCE FOR RAINFALL WILL OCCUR ON SATURDAY AND
SUNDAY.

MANY OF THESE SHOWERS AND THUNDERSTORMS WILL CONTAIN HEAVY RAIN.
DUE TO THE WEAK STEERING CURRENTS IN THE ATMOSPHERE...THE
POTENTIAL FOR FLASH FLOODING WILL ALSO EXIST...MAINLY ACROSS THE
RIO GRANDE PLAINS AND WESTERN PORTIONS OF THE COASTAL BEND.
WIDESPREAD 1 TO 4 INCHES OF RAINFALL TOTALS ARE EXPECTED. ISOLATED
AMOUNTS EXCEEDING 5 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS
THE RIO GRANDE PLAINS.

RESIDENTS AND VACATIONERS FROM OUT OF TOWN NEED TO BE AWARE OF
THIS DEVELOPING WEATHER SITUATION. OUTSIDE HOLIDAY ACTIVITIES MAY
NEED TO BE DELAYED OR POSTPONED DUE TO THE RAIN. FOR ADDITIONAL
INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/CORPUSCHRISTI.

TE
Special weather statement, May 25, 9:00 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 AM CDT FRI MAY 25 2007

TXZ232-233-243-244-246-251530-
BEE-GOLIAD-NUECES-REFUGIO-SAN PATRICIO-
900 AM CDT FRI MAY 25 2007

...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...NUECES...
REFUGIO AND SAN PATRICIO COUNTIES...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
BERCLAIR TO TYNAN TO 11 MILES WEST OF ROBSTOWN...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF BEEVILLE TO 8 MILES SOUTH OF
SKIDMORE TO 11 MILES WEST OF ROBSTOWN...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL BE NEAR...
  BERCLAIR BY 910 AM CDT.
  EDROY BY 915 AM CDT.
  ROBSTOWN BY 930 AM CDT.
  SINTON BY 940 AM CDT.
  TULOSO BY 950 AM CDT.
  CORPUS CHRISTI BY 1000 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:24 AM CDTSpecial Marine WarningCRP57 min
May 25, 11:19 AM CDTSpecial Marine WarningCRP3 hr
May 25, 11:22 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more58 hr
May 25, 1:01 PM CDTSpecial Marine WarningCRP119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.